Geodon User Reviews

Geodon - User Reviews

Geodon User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Geodon sorted by most helpful. Patient Discussions FAQs


Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: May 14

I definately give this medication 5 stars across the board. I've dealt with depression and anxiety for years and have been on Lexapro 40mg for 2 yrs. It worked great, but the 2nd yr into it, I began to feel extremely anxious. I was on klonopin for it, but hate the way it made me feel. My doc put me on Geodon and within days, I felt great! I'm happy, cheerful and energetic, which i haven't felt in a long time. My brother is now on it and he is pleased with the medication overall, too. The only side effects I had was weight loss, mainly because it curbed my appetite. I also noticed it made my hands sweat alot, but that isn't that bad!! I recommend it to anyone who is depression or has anxiety problems, not just bi-polar or schizo.

Related Reading: klonopin

Comment from: 19-24 on Treatment for less than 1 month (Patient) Published: December 28

while talking geodone i thought i was going to die... i felt as though i needed to sleep but i couldn't i felt as though i needed to stay awake so i couldn't so i sat in the middle of my floor crying while someone else watched my kids and called my dr who said my dosage was too low they increased my dosage and i ended up in the hospital with heart arrhythmias i would NEVER recommend this drug to anyone i felt as though i wanted to die to end all the pain and discomfort and sadness it was causing me i have never had a reaction like that before and when i wrote the company they told me that does occasionally occur in some patients.....it frustrating we ask for help and get hurt more in the process and some of these meds under risks say they can lead to death i am much more cautious about what i allow drs to give me now and i am much more informer now as well bc geodoen could have killed me if i would have been alone and my kids would have had to see it happen...

Comment from: jewelyc, 25-34 on Treatment for less than 1 month (Patient) Published: November 15

I started taking Geodon with my Depakote hoping that it would help bring down with my manic episodes. I took Geodon for 2 days and felt miserable on it. It made my arms feel restless and ache so bad I couldn't sleep. My arms and legs felt very heavy and I was very weak. On the morning of the second day I started having trouble talking, felt like my tongue was numb or enlarged, Had difficulty swallowing and I was experiencing spasms so bad on the left side of my face I couldn't keep my eye open. Ended up in the ER because I was having such a hard time swallowing I thought my throat was going to close off. If considering taking this drug just make sure your aware of the side effects because they are brutal. Not the drug for me.

Related Reading: Depakote

Comment from: ABEAUTIFULMIND, 35-44 on Treatment for less than 1 month (Patient) Published: May 20

I was diagnosed w/mild bipolar disorder and was prescribed this medication. I was currently on Zoloft but was told to wean off that and start Wellbutrin. This was the worst med I have taken. I was extremely sleepy all the time. I tried taking it at different times in the evening but nothing worked the next day I was tired also caused high blood pressure which I did not have before. I fell asleep at my desk at work. When I did sleep, which was a lot!!, I would be in a deep comatose sleep. I had to stop taking it because I was unable to function. I WOULD NOT RECOMMEND!!!

Related Reading: bipolar disorder | Zoloft | Wellbutrin

Comment from: beccasupermom, 25-34 on Treatment for less than 1 month (Patient) Published: February 02

I have been on Geodon for three weeks now in conjunction with Depakote for treating Bi-Polar disorder. It has worked very well. My moods have completely stabilized but I don't feel numb. I have not had many side effects except for the sleepiness which my doctor prescribed Provigil to combat. It works very well and I am overall pretty satisfied so far.

Related Reading: Provigil

Comment from: tasha, 25-34 on Treatment for 2-5 years (Patient) Published: December 23

been on geodon for 2 years the side effects are horrible but it is a good drug i cant come off of it and by god dont let me run out i have bad tremers and sleep days at a time with out the med i tried to come off of it one time and slept 3 days and lost 10 pounds its kinda scary im not sure what to do ive been on every drug out there and this is the only one that works

Comment from: karkee07, 19-24 on Treatment for less than 1 month Published: November 10

My boyfriend was put on this med in the hosptial. At first it worked wonders. For the first time in almost two months he was laughing, joking around and being himself that we all missed. I noticed a huge differnce right away and it worked. Although it made him anxious and jittery. When he was relesed from the hosptial he was doing well. That night though, he started getting really aggitated and anxious and couldn't handle anything. He kept complaning of feeling heavy, having panic attacks, confused and hazzy, ect. I took his car and drove him home. The next am at 7:30 he called and said he was feeling funny, worse then the night before and that he was having more attacks. He came over about 10am and hardly could walk up my stairs and was exausted. He kept saying he couldn't breath right. I took him home and his step dad and I took him to the ER. He was having reactions to the medication and was dehydrated. He felt better when we left and we went on with our day. Again, at dinner time he started acting the same. He went to bed real early and got up again real early. The third night he got really irritated, annoyed, panicy and anxious and kept saying he was going crazy. It was really quite scary. His mom called the the dr from the hosptial stay and said to stop taking it immidently. That was last night. Today he is still very stressed and anxious and feeling like crap. This is the 7th or so med he has tried in the last year and a half. Nothing has worked. But this has had the most noticable side effcts. I've read lots of horror stories from people who have had to take this med long term and I am so glad he is off of it after a week. It costs a fortune. He was wonderful health insurance and it cost 80bucks on top of the other expensive meds he is on. I do not reccomend this drug.

Related Reading: panic attacks


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Emotional Wellness

Get tips on therapy and treatment.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD